Turkish Journal of Anaesthesiology & Reanimation
CASE REPORT
A Rare Case of Poisoning: Potassium Permanganate Toxicity

A Rare Case of Poisoning: Potassium Permanganate Toxicity

1.

Department of Pharmacology, Kütahya Health Sciences University School of Medicine, Kütahya, Turkey

2.

Department of Anaesthesiology, Kütahya Evliya Çelebi Trainning and Research Hospital, Kütahya, Turkey

3.

Department of Neurology, Kütahya Health Sciences University School of Medicine, Kütahya, Turkey

4.

Department of Gastroenterology, Kütahya Health Sciences University School of Medicine, Kütahya, Turkey

Turk J Anaesthesiol Reanim 2020; 48: 248-250
DOI: 10.5152/TJAR.2019.04828
Read: 28 Downloads: 7 Published: 06 December 2019

Potassium permanganate (PP) toxicity causes serious morbidity and mortality, though it is rarely observed clinically. Supportive treatment is essential because there is no specific antidote. Gastrointestinal (GI) damage rarely occurs due to the ingestion of PP. A 66-year-old visually impaired patient was admitted to the intensive care unit of our hospital due to toxicity following the intake of 20 PP pills in a suicide attempt. Upper GI system endoscopy was performed at the 20th hour of hospitalisation. Ulcero-necrotic corrosive gastritis was found to have developed in the stomach corpus. In this case report, we aim to discuss the current diagnostic and treatment approaches in PP poisonings in lieu of the previous literature.

Cite this article as: Özyiğit F, Yıldız E, Çetiner M, Coşgun S. A Rare Case of Poisoning: Potassium Permanganate Toxicity. Turk J Anaesthesiol Reanim 2020; 48(3): 248-50.

Files
EISSN 2667-6370